Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 23, 2010, 12:08 PM CST for Jasper County, Smith County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2010, 12:08 PM CST (18:08 UTC)
- Expired
- Nov 23, 2010, 1:00 PM CST
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
347 WFUS54 KJAN 231808 TORJAN MSC061-129-231900- /O.NEW.KJAN.TO.W.0045.101123T1808Z-101123T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 1208 PM CST TUE NOV 23 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... CENTRAL SMITH COUNTY IN CENTRAL MISSISSIPPI... SOUTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF STRINGER... * UNTIL 100 PM CST * AT 1209 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RALEIGH MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY SPRINGS AND TURNERVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. && LAT...LON 3207 8907 3183 8911 3189 8960 3207 8958 TIME...MOT...LOC 1809Z 276DEG 21KT 3197 8947 $$ DHB
1 follow-up statement
042 WWUS54 KJAN 231823 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1223 PM CST TUE NOV 23 2010 MSC061-129-231900- /O.CON.KJAN.TO.W.0045.000000T0000Z-101123T1900Z/ SMITH MS-JASPER MS- 1223 PM CST TUE NOV 23 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CST FOR SOUTHWESTERN JASPER AND EAST CENTRAL SMITH COUNTIES... AT 1223 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR SYLVARENA MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY SPRINGS AND TURNERVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. && LAT...LON 3207 8907 3183 8911 3190 8944 3202 8940 TIME...MOT...LOC 1823Z 276DEG 21KT 3195 8938 $$ DHB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 23, 11:28 AM CST, 40 minutes earlier.
Area forecast discussion, Nov 23, 11:28 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1128 AM CST TUE NOV 23 2010 .UPDATE...THE COLD FRONT CONTINUES TO DRIFT VERY SLOWLY SWD PER THE PREVIOUS FORECAST THINKING AND EXTENDS S OF A LINE FROM GLH TO CBM. SCT TO NUMEROUS SHOWERS WILL CONTINUE S OF THE BOUNDARY THIS AFTERNOON WITH ISOLD TO SCT TSTMS ALSO EXPECTED. THUNDERSTORMS THAT DEVELOP TODAY WILL REMAIN SHALLOW BUT ONE OR TWO MAY INTENSIFY BRIEFLY TO PRODUCE BRIEF STRONG WIND GUSTS. THE FORECAST REMAINS GENERALLY ON TRACK WITH COOLING OR STEADY TEMPERATURES OVER NRN ZONES IN THE VICINITY OF THE FRONT AND UNSEASONABLY WARM TEMPERATURES S OF THE BOUNDARY. && .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...MODELS CONTINUE IN GOOD AGREEMENT WITH WARMER THAN NORMAL TEMPERATURES CONTINUING THROUGH THE SHORT TERM AND DECENT RAIN CHANCES OVER MUCH OF THE AREA TODAY. LOCAL RADARS WERE ALREADY SHOWING AN INCREASE IN WAA SHOWERS OVER THE SOUTHERN HALF OF THE AREA WHILE A BAND OF SHOWERS AND THUNDERSTORMS WAS NEARING OUR NORTHWEST ZONES. THIS ACTIVITY TO THE NORTHWEST WAS ALONG AND AHEAD OF A COLD FRONT THAT LATEST SURFACE ANALYSIS HAD STRETCHING FROM THE MISSOURI BOOTHEEL ACROSS CENTRAL ARKANSAS AND INTO THE RED RIVER VALLEY. THIS COLD FRONT WILL DROP INTO OUR AREA THIS MORNING WHILE WEAKENING AS IT LOSES ITS UPPER LEVEL SUPPORT AND ASSOCIATED SURFACE LOW MOVES FROM THE NORTHERN GREAT LAKES REGION INTO CANADA. THE 00Z JAN SOUNDING HAD A PW OF .91IN. PWS ARE EXPECTED TO INCREASE TO NEAR AN INCH AND A HALF AHEAD OF THE FRONT. SURFACE DEW POINTS WERE HANGING TOUGH TONIGHT IN THE MID 60S. DESPITE THE MOISTURE INCREASE...INSTABILITY WILL REMAIN LIMITED TODAY AND WIND PROFILES WILL BE BECOMING LIGHTER THROUGH THE DAY. WL NOT INCLUDE MENTION OF STRONG STORMS TODAY IN THE HWO. THE COLD FRONT IS EXPECTED TO BE NEAR A GRANADA TO BASTROP LINE BY NOON AND STALL JUST NORTH OF THE INTERSTATE 20 CORRIDOR BY THIS EVENING. THE SLOW MOVEMENT OF THE FRONT WILL ALLOW FOR A DECENT WARMUP ACROSS MUCH OF THE AREA TODAY DESPITE THE CLOUDS AND CHANCES FOR RAIN. ABOVE NORMAL HIGHS IN THE 70S ARE EXPECTED. TONIGHT OUR WINDS ALOFT WILL BEGIN BACKING MORE TO THE SOUTHWEST IN RESPONSE TO THE MORE POTENT LOW PRESSURE SYSTEM DEVELOPING OVER THE WESTERN CONUS. THIS SYSTEM WILL HELP DEEPEN A SURFACE LOW LEE OF THE ROCKIES. AS A RESULT OUR STALLED FRONTAL BOUNDARY ACROSS THE CWA WILL BEGIN RETURNING NORTH AS A WARM FRONT. GREATEST RAIN CHANCES TONIGHT WILL BE CARRIED OVER OUR NORTHERN ZONES. MODELS ARE QUITE AGGRESSIVE WITH DENSE FOG POTENTIAL SOUTH OF THE WARM FRONT OVER THE SOUTHERN HALF OF THE AREA. WL INCLUDE MENTION OF AREAS OF FOG FOR NOW. THE WARM FRONT WILL PUSH NORTH OF OUR CWA WEDNESDAY LEAVING US WITH THE WARM MOIST AIRMASS. MODELS DO SHOW SOME DRIER AIR ALOFT MOVING UP FROM THE GULF DURING THE DAY LOWERING PWS TO AN INCH AND LIMITING RAIN CHANCES. WL NOT CARRY POPS OVER THE SOUTHERN HALF AND ONLY EARLY MORNING POPS IN THE NORTH. THE STRONGER DEVELOPING LOW PRESSURE SYSTEM IN THE WEST TONIGHT WILL SEND ITS ASSOCIATED COLD FRONT INTO ARKANSAS WEDNESDAY NIGHT. MODEL CONSENSUS STILL HAS THE COLD FRONT WEST OF OUR SOUTHEAST ARKANSAS ZONES AT DAYBREAK THURSDAY BUT A FEW SHOWERS OR THUNDERSTORMS AHEAD OF THE FRONT MAY MOVE INTO OUR NORTHWEST ZONES AFTER MIDNIGHT. OVERNIGHT TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL AS MOST SITES ONLY BOTTOM OUT IN THE LOWER 60S AGAIN. /22/ .LONG TERM...THURSDAY THROUGH NEXT MONDAY...MODEL DISAGREEMENT IS QUITE PREVALENT THROUGHOUT THE EXTENDED PERIOD AND IS PROVIDING A SIGNIFICANT HURDLE IN THE FORECAST PROCESS THIS MORNING. SOME OF THIS UNCERTAINTY LIKELY DERIVES FROM THE CURRENT INTERESTING UPPER LEVEL FLOW PATTERN ACROSS THE NORTHERN HEMISPHERE...WITH A MAJOR BLOCK IN THE WESTERN NORTH ATLANTIC REGIME HAVING A HARD TIME JIVING WITH THE FLOW PATTERN TRYING TO BE FORCED BY LA-NINA CONDITIONS IN THE EQUATORIAL PACIFIC OCEAN. LONG RANGE FORECASTS (OUT TO 7 DAYS) ARE USUALLY FILLED WITH UNCERTAINTY IN THE LATTER PORTION OF THE PERIOD DUE TO INHERENT LIMITS OF WEATHER PREDICTION. HOWEVER...MAJOR UNCERTAINTIES ARE STILL SHOWING UP FOR THANKSGIVING CONCERNING TIMING OF THE PASSAGE OF A STRONG COLD FRONT THROUGH THE ARKLAMISS. ONCE AGAIN...THE GFS MODEL IS FASTEST AND MOST PROGRESSIVE...WHILE THE NAM IS THE SLOWEST. THE EUROPEAN MODEL IS SOMEWHAT A MIDDLE GROUND AND WAS LARGELY LEANED ON SINCE IT REPRESENTS A "MEAN" AND IS USUALLY A VERY ACCURATE MODEL IN THIS TIME PERIOD. WITH THE FORMER IN MIND...ANTICIPATE A VERY WARM THANKSGIVING DAY FOR MOST FOLKS IN THE REGION AHEAD OF THE COLD FRONT WITH RATHER STRONG AND SOMEWHAT GUSTY SOUTH WINDS AND A FEW PASSING SHOWERS. THE FRONT ITSELF SHOULD BE ACCOMPANIED BY A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WITH A WIDE BAND OF RAIN AND ISOLATED RUMBLES OF THUNDERSTORMS OCCURRING BEHIND THE SURFACE WIND SHIFT. THE FRONT WILL HAVE A SOUTHWEST TO NORTHEAST ORIENTATION AND OOZE INTO THE ARKLAMISS DELTA IN THE MIDDAY TO AFTERNOON HOURS...AND TO THE NATCHEZ TRACE CORRIDOR BY LATE IN THE AFTERNOON TO EARLY EVENING. THE FRONT SHOULD PRESS SOUTHEAST OF MY SOUTHEAST MS ZONES BEFORE DAYBREAK FRIDAY...ALTHOUGH MAYBE NOT MUCH BEFORE. STRONG COLD AIR ADVECTION IN THE WAKE OF THE FRONT WILL SEND TEMPERATURES TUMBLING QUICKLY AND STIFF NORTH WINDS WILL EXACERBATE THE CHILL. LOWS BY 7 TO 9 AM FRIDAY SHOULD RANGE FROM THE LOW TO MID 30S IN NW ZONES TO THE UPPER 40S IN SOUTHEAST MS. DESPITE THE ON-GOING PRECIP AND TEMPS SOMEWHAT CLOSE TO FREEZING IN NORTHWEST ZONES LATE THURSDAY NIGHT/EARLY FRIDAY...AN EXAMINATION OF FORECAST MODEL SOUNDINGS REVEALS NO RISK OF ANY WINTRY TYPE PRECIPITATION WITHIN THE CONFINES OF THE CWA. THE RISK OF SEVERE WEATHER ALONG THE COLD FRONT IS ONLY SLIGHTLY HIGHER THAN THE RISK OF WINTRY WEATHER IN THE WAKE OF IT...BUT THE STORM PREDICTION CENTER NOW SUGGESTS THERE MAY BE SOME RISK OF A STRONG STORM OR TWO ALONG THE BOUNDARY IN MY WESTERN ZONES. GUSTY WINDS TO 45 MPH APPEARS TO BE THE MAIN THREAT AND I WILL MENTION BRIEFLY IN THE HWO. ANTICIPATE CLOUDS AND LIGHT RAIN GRADUALLY CLEARING OUT TO THE SOUTH AND EAST FRIDAY MORNING THROUGH EARLY FRIDAY AFTERNOON WITH TEMPERATURES STRUGGLING TO ACHIEVE THE 50 DEGREE MARK (AND ACTUALLY FAILING TO DO SO IN SOME LOCATIONS). CLEAR SKIES AND LIGHTENING WINDS FRIDAY NIGHT WILL SET THE STAGE FOR A WIDESPREAD LIGHT FREEZE BY SATURDAY MORNING. THE EFFECTS OF HIGH PRESSURE SHOULD EXTEND THROUGH SATURDAY AND SATURDAY NIGHT WITH CONTINUED BELOW NORMAL TEMPERATURES. IT IS AT THIS POINT WHERE MODEL SOLUTIONS ARE TENDING TO DIVERGE ALL OVER THE PLACE AS A LARGE PLUG OF UPPER LEVEL ENERGY TRANSLATES EAST THROUGH THE WESTERN CONUS. THE OPERATIONAL GFS MODEL IS QUICKEST WITH HAVING THIS INFLUX OF ENERGY RESULT IN GULF MOISTURE INFLUX BACK INTO THE REGION AND EVENTUAL SHOWER AND THUNDERSTORM CHANCES. THE EUROPEAN MODEL IS MUCH SLOWER WITH THIS OVERALL PROGRESSION...BUT WAS LARGELY IGNORED SINCE THE EVOLUTION OF THE UPPER LEVEL PATTERN ACROSS THE CONUS FORECASTED BY THIS MODEL APPEARS THE HAVE SIGNIFICANT FLAWS. THEREFORE...EVEN THOUGH GFS ENSEMBLE GUIDANCE SUGGESTS A HUGE SPREAD OF SOLUTIONS BETWEEN VARIOUS MEMBERS IN THIS PORTION OF THE LONG RANGE...THE OPERATIONALLY-BASED GFS MEX GUIDANCE WAS MAINLY FOLLOWED FOR POPS AND TEMPS SINCE ITS OUTPUT APPEARS AT LEAST AS FEASIBLE AS ANY OTHER SOLUTION. WITH THAT IN MIND EARLY NEXT WEEK COULD FEATURE A BOUT OF INCLEMENT WEATHER. /BB/ && .AVIATION...MVFR CONDITIONS PREVAIL OVER MOST SITES THIS MORNING AS SCATTERED SHOWERS MOVE ACROSS THE AREA. MVFR OCCASIONAL IFR CONDITIONS CAN BE EXPECTED ACROSS THE AREA THROUGH THE DAY AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A COLD FRONT THAT WILL DROP INTO THE AREA. THE FRONT WILL STALL JUST NORTH OF JAN-MEI LATER THIS AFTERNOON BEFORE RETURNING NORTH AS A WARM FRONT LATER TONIGHT. IFR TO LIFR CONDITIONS WILL DEVELOP SOUTH OF THE BOUNDARY AFTER 06Z WED AND SPREAD NORTHWARD AS THE BOUNDARY LIFTS NORTH. /15/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/50 03
Hazardous weather outlook, Nov 23, 5:43 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 543 AM CST TUE NOV 23 2010 LAZ015-016-023>026-MSZ043>066-072>074-241145- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 543 AM CST TUE NOV 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG ARE EXPECTED TO DEVELOP TONIGHT. SOME DENSE FOG REDUCING VISIBILITIES TO BELOW A HALF MILE WILL BE POSSIBLE AT TIMES. THIS WILL MAKE DRIVING HAZARDOUS. DRIVER ARE URGED TO BE ALERT FOR RAPIDLY CHANGING VISIBILITIES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS WILL BE POSSIBLE WEST OF A GREENWOOD...TO VICKSBURG...TO NATCHEZ LINE THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING ALONG A STRONG COLD FRONT MOVING THROUGH THE REGION. THE MAIN RISK WITH ANY STRONG STORMS WILL BE WIND GUSTS IN EXCESS OF 40 MPH. THE RISK OF SEVERE STORMS APPEARS LOW AT THIS TIME DUE TO AN EXPECTED LACK OF ATMOSPHERIC INSTABILITY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>042-241145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 543 AM CST TUE NOV 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS WILL BE POSSIBLE WEST OF A GREENWOOD...TO VICKSBURG...TO NATCHEZ LINE THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING ALONG A STRONG COLD FRONT MOVING THROUGH THE REGION. THE MAIN RISK WITH ANY STRONG STORMS WILL BE WIND GUSTS IN EXCESS OF 40 MPH. THE RISK OF SEVERE STORMS APPEARS LOW AT THIS TIME DUE TO AN EXPECTED LACK OF ATMOSPHERIC INSTABILITY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Nov 23, 11:39 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1139 AM CST TUE NOV 23 2010 MSZ049-055-056-231810- SMITH MS-RANKIN MS-SIMPSON MS- 1139 AM CST TUE NOV 23 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF MARTINVILLE AT 1139 AM CST...MOVING EAST AT 25 MPH. PEOPLE IN NORTHEASTERN SIMPSON...EXTREME SOUTHEASTERN RANKIN AND CENTRAL SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. DHB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 4:29 PM CST | Dense Fog Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 16 hr |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.